antibiotics and stomach pain .

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mommyphotographer
Regular Member


Date Joined May 2008
Total Posts : 159
   Posted 6/12/2009 7:36 PM (GMT -6)   
broncitis and finally on antibiotics and they are killing my stomach. i read the insert on the meds and is said you can get colotis from them. and i emailed my colon surgeon and he said that it can cause it after about 2 weeks and i am only on it for5 days.. has anyone had any problems from antibiotics......... my stomach hurts ALOT from it. my colon feels like it is throbbing and just really hurts... has anyone here developed colon problems long or short term from antibiotics

summerstorm
Veteran Member


Date Joined Aug 2006
Total Posts : 6552
   Posted 6/12/2009 7:45 PM (GMT -6)   
anitbiotics can cause stomach problems cause they kill off the good bacteria in the stomach along with the bad.
It doesn't cause UC per se, but it can cause flares. But, i actually was fine until a Zpak and my UC started after that.
But if you dont have a colon then you cant get UC.
Try taking some of those probiotics to even out the bacteria in your tummy

mommyphotographer
Regular Member


Date Joined May 2008
Total Posts : 159
   Posted 6/12/2009 7:52 PM (GMT -6)   
I AM TAKING THE Z PACK and i do have some colon left. like 5 inches of my large colon. and it hurts alot after i take it till the next day when i am due for my next dose.................:(

finallyfree
Regular Member


Date Joined Aug 2008
Total Posts : 470
   Posted 6/12/2009 9:23 PM (GMT -6)   
Mommyphotographer,
 
I currently have c difficile (c diff for short) you can look it up on google from taking antibiotics following the removal of kidney stones.  I was only on the antibiotics for 2 days.  C diff is infectious colitis.  I had a subtotal last July and have about 2 inches of my colon left.
 
My symptoms started with pain on the right side of my abdomin with slight diarrhea and quickly progressed to severe pain, abdominal bloating and severe diarrhea (over 20 x's a day that was complete liquid).
 
If your sypmtoms get worse, get to a hospital asap and have cultures done for this infection.  It is very painful and can take a long time to heal.  I spent 5 days in the hospital in isolation because it is contagious and am now on my second round of antibiotics to try to clear it up; this new med cost $8,000. and I'm taking it for 5 weeks.  I continue to have diarrhea after anything I eat, so as you can see it isn't easy to clear up and it isn't something that should be taken lightly.
 
My kidney dr down played my symptoms for 3 days and then called me & told me they needed to remove the rest of my colon and give me a permanent bag, so please, please if you aren't feeling well insist that your dr see you and do testing.
 
I don't want to scare you but I don't want anyone to go through what I am.
 
I wish you the best and I hope you feel better,
Judy
 
 
Judy
 
spleen/appendix/gall bladder  removed/endometriosis/complete hysterectomy at 29/sinus surgery/numerous allergies & asthma/chronic kidney stones/ pancreatitis 3x's/2 knee surgeries-now need replacement/shoulder surgery w/ pins-which also froze following surgery/severe adhesions & scar tissue-stomach to chest-liver to ribs-colon to pelvis/severe IBS w/ constipation/subtotal colectomy 7/08-
 
Am now down from 17 meds a day to 8 and VERY healthy:)
 
There's always hope and things will get better :)


Janiepain
Veteran Member


Date Joined Jan 2007
Total Posts : 656
   Posted 6/13/2009 7:41 AM (GMT -6)   
Judy,
Thank you so much for this advice.  When I was reading what mommyphotographer said it made me think of you, and then there you are answering!
 
I'm actually taking bactrim for an urinary tract infection, which was prescribed by my internist.    Because of your warning the other day about c diff, I called and asked my surgeon about it--and he told me to take lactinex with the antibiotic.   Apparently it helps keep the bacteria levels correct .  In fact, he told me that anytime I take any antibiotics to take the lactinex.  It's in pill form, but must be kept in the refrigerator.  It' not a prescrition, but the pharmacist keeps it in the refrig. behind the counter.
 
My point is that no one even suggested this to me until I asked.  What is wrong with these doctors?  My internist knew I had no colon; I had just been to his office the day before (my internist, who I really really like and have used for 18 years).  His nurse just called to say my urine sample showed trace blood and he was putting me on this antibiotic and to pick it up at the pharmacy.  My surgeon never warned me about it either, until I asked.
 
Anyway, thank you for your great advice!
 
Mommy, I would ask your doctor about what Judy said.  Good luck, hope you're feeling better soon.
 
Hugs,
Janie

finallyfree
Regular Member


Date Joined Aug 2008
Total Posts : 470
   Posted 6/13/2009 8:52 AM (GMT -6)   

Janie,

I'm sooooooo glad that you got the lactinex; I'm actually on 2 different probiotics , one from my GI dr and one from my urologist.  I don't know if mine is the same as yours but it does have to be kept in the fridge.  Isn't it amazing that all these drs don't even think of what can happen until it's too late; I can understand a dr that doesn't specialize in that area, but even your internist?  My GI was sooooo disgusted with my old urologist because of what happened to me he said he should have at least asked for a GI consult or called him but I guess some drs think they can do it all and are too proud to ask for help, unfortunately we're  the ones who suffer.

I hope Mommyphotographer has reached her dr. and that many others have learned something so they too will not let something like this happen to them.

Hugs,

Judy


 
 
Judy
 
spleen/appendix/gall bladder  removed/endometriosis/complete hysterectomy at 29/sinus surgery/numerous allergies & asthma/chronic kidney stones/ pancreatitis 3x's/2 knee surgeries-now need replacement/shoulder surgery w/ pins-which also froze following surgery/severe adhesions & scar tissue-stomach to chest-liver to ribs-colon to pelvis/severe IBS w/ constipation/subtotal colectomy 7/08-
 
Am now down from 17 meds a day to 8 and VERY healthy:)
 
There's always hope and things will get better :)

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, April 23, 2014 3:13 AM (GMT -6)
There are a total of 2,108,556 posts in 234,325 threads.
View Active Threads


Who's Online
This forum has 149062 registered members. Please welcome our newest member, deidreleah.
241 Guest(s), 4 Registered Member(s) are currently online.  Details
nenagirl, Merrida, cf149, nvrthesame98


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer